MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 13827
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Nausea (1970); Inadequate Pain Relief (2388)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device remains implanted and was not returned for additional evaluation and investigation.As additional investigation was not performed on the device, a definitive root cause could not be determined for the alleged issue.A supplemental mdr will be performed if/when additional information becomes available.Internal complaint number: (b)(4).
 
Event or Problem Description
Reporter contacted technical solutions to report that a patient's pump was unable to communicate with their clinician programmer.The reporter stated that the programmer did not emit any beeping and does not recognize the pump when held directly over it.The reporter tried restarting the programmer several times and changing the batteries, but both of these steps were unsuccessful in resolving the issue.The reporter stated that the pump is very superficial on this patient, and they could feel the refill septum, confirming that the pump was not flipped.The reporter's programmer was able to successfully inquire about six patients the previous day, and the patient did not have a patient therapy controller to test whether that device was able to connect with the pump or not.The patient reported an increase in pain over the previous four to five days.The patient also reported nausea, but stated that this could be contributed to the new medication that they had started recently.The patient had no recent mris, but did reportedly have a fall around three days prior.Technical solutions advised the reporter that they should attempt connecting to the pump with a different programmer.The reporter later communicated that they located another clinician programmer to perform another inquiry, but the inquiry was unsuccessful.Technical solutions consulted with flowonix's director of clinical engineering and subsequently relayed to the reporter that the patient's pump would need to be explanted.Technical solutions requested that the reporter update technical solutions when the pump replacement was scheduled.

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key16775968
Report Number3010079947-2023-00033
Device Sequence Number6868194
Product Code LKK
UDI-Device Identifier00810335020228
UDI-Public(01)00810335020228(17)180723(10)23974
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2018
Device Model Number13827
Device Catalogue Number13827
Device Lot Number23974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale